Alert archive / New Jersey / Areal Flood Warnings in 2009

Areal Flood Warning 11, NWS Philadelphia/Mount Holly

August 2, 2009Mercer County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 2, 2009, 8:48 AM EDT for Mercer County, New Jersey. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2009, 8:48 AM EDT (12:48 UTC)
Expired
Aug 2, 2009, 12:45 PM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Mercer County, NJ

The radar

The Philadelphia radar (KDIX), 44 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 12:10 PM EDTHEAVY RAIN 0.82Lawrenceville, NJ0.82 INCHES IN 20 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 0.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KPHI 021248
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
848 AM EDT SUN AUG 2 2009

NJC021-021645-
/O.NEW.KPHI.FA.W.0011.090802T1248Z-090802T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER NJ-
848 AM EDT SUN AUG 2 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR SMALL STREAMS IN...
  CENTRAL MERCER COUNTY IN CENTRAL NEW JERSEY...

* UNTIL 1245 PM EDT

* AT 844 AM EDT UP TO 2 INCHES OF HEAVY RAIN HAVE FALLEN OVER THE 
AREA IN THE LAST COUPLE OF HOURS. ADDITIONAL RAIN IS POSSIBLE. THE 
ASSUNPINK CREEK AT TRENTON IS RISING AND IS EXPECTED TO CREST JUST 
OVER FLOOD STAGE THIS MORNING. THE HEAVY RAIN IS CURRENTLY MOVING 
AWAY FROM THE AREA BUT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE 
EXPECTED DURING THE DAY.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

LAT...LON 4034 7478 4034 7465 4021 7455 4017 7471

$$

RPW

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 2, 3:41 AM EDT, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 2, 3:41 AM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 AM EDT SUN AUG 2 2009

.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH THROUGH THE REGION TODAY. A COLD
FRONT WILL THEN COME DOWN FROM THE NORTHWEST AND CROSS THE REGION
TONIGHT BEFORE STALLING TO THE SOUTH. ANOTHER COLD FRONT IS
EXPECTED TO CROSS THE AREA ON WEDNESDAY AND MIGHT MAKE IT A BIT
FARTHER SOUTH INTO DELMARVA THAN ITS PREDECESSORS BEFORE
DISSIPATING. THIS WOULD PERMIT A HIGH PRESSURE SYSTEM TO BUILD
DEEPER INTO THE MIDDLE ATLANTIC STATES FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHOWERS AND TSTMS THAT DEVELOPED TO OUR WEST OVERNIGHT WERE
SPREADING INTO THE REGION. RAINFALL RATES IN EXCESS OF AN INCH AN
HOUR WERE SHOWN ON RADAR. WITH PCP WATER OF 2 INCHES, AS WELL AS A
WARM FRONT MOVING NORTH THROUGH THE AREA AND A JET MOVING BY TO
THE NW PUTTING THE AREA IN UPPER DIVERGENCE, THE SHOWERS AND TSTMS
SHOULD KEEP DEVELOPING THROUGH THE DAY.

MODELS CORRECTLY SHOWED A WEAK SHORT WAVE OVER THE AREA EARLY THIS
MORNING AND THIS HELPED CAUSE THE EARLY MRNG SHOWERS AND TSTMS.
MEANWHILE, ANOTHER AREA OF SHOWERS AND TSTMS WAS MOVING EAST FROM
WV AND KY. THIS WAS ASSOCIATED WITH A BETTER ORGANIZED SHORT WAVE
ALOFT. ALTHOUGH MODEL TIMING ON THE SHORT WAVES IS NOT IN CLOSE
AGREEMENT, THERE WAS ENOUGH TO GIVE ME CONFIDENCE THAT THERE WILL
BE CONTINUED SHOWERS AND TSTMS INTO THIS EVENING. A COLD FRONT
SHOULD MOVE THROUGH FROM THE WEST TONIGHT, PUSHING ALL THE SHOWERS
AND TSTMS OUT TO SEA.

SPC HAS ALSO PLACED THE AREA UNDER A SLIGHT RISK DUE TO THE
INSTABILITY AND OUR POSITION VS THE UPPER JET LIFTING OUT TO THE
NW.

FCST TEMPS WERE GENERALLY CLOSER TO THE MET THAN THE MAV.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
HIGH PRESSURE MOVES OVER THE AREA, BUT WE REMAIN IN WEAK CYCLONIC
FLOW ALOFT. FOR NOW I WENT WITH A DRY FORECAST, BUT IF ANY
SHORTWAVES MOVE THROUGH ALOFT, ISOLATED TSTMS COULD FORM MONDAY
AFTN.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THERE IS INCREASED CHANCE OF THUNDERSTORMS ON TUESDAY AS THE NEXT
COLD FRONT APPROACHES. FROM WEDNESDAY DAY INTO THURSDAY NIGHT WE
KEPT A NORTHWEST TO SOUTHEAST POP GRADIENT BECAUSE OF THE FORECAST
LOCATION AND THEN PROXIMITY OF THE FRONT TO OUR CWA. WE WENT DRY
EVERYWHERE FRIDAY AND SATURDAY WITH DRY NW FLOW ALOFT.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

WELL, THE TAFS GOT COMPLICATED IN A HURRY THIS MORNING AS THERE ARE
SEVERAL FACTORS THAT ARE COMING INTO PLAY.  FIRST, LATEST RADAR
IMAGERY SHOWS SHOWERS AND THUNDERSTORMS IN ERN PA AND DOWN TOWARDS
WASHINGTON DC.  THE STORMS IN ERN PA ARE OBVIOUSLY, THE MORE
IMMEDIATE THREAT AND HAD TO INCLUDE VCTS AND TSRA AT KRDG AND VCTS
AT KABE.  NOT SURE HOW FAR EAST THESE STORMS WILL GET OR IF THE
STORMS NEAR DC WILL EVENTUALLY IMPACT THE PHILLY METRO TERMINALS.
THE NEXT CONCERN IS THE LOW CLOUDS AND FOG THAT ARE BEGINNING TO
AFFECT PORTIONS OF THE REGION.  MOST LOCATIONS WITH THE EXCEPTION OF
KABE AND KRDG HAVE IFR TO LIFR CIGS THIS MORNING.  MOST AREAS STILL
HAVE MVFR VSBYS, BUT IT APPEARS THAT SOME IFR AND EVEN LIFR VSBYS
MAY FOLLOW AS WELL.  THE LOW CLOUDS AND FOG SHOULD BURN OFF SHORTLY
AFTER DAYBREAK.  THEN, MORE WIDESPREAD SHOWERS AND TSRA ARE EXPECTED
LATER THIS MORNING AND INTO THE AFTN.  THE LATEST GUIDANCE APPEARS
THERE MAY BE A BREAK LATER IN THE AFTN BEFORE MORE SHOWERS AND
STORMS IN THE EVENING.  THIS IS A LOW CONFIDENCE FCST WRT THE TIMING
OF THE PRECIP AS MUCH OF THIS FCST IS BEING INFLUENCED BY UPPER
LEVEL DISTURBANCES AND EACH COMPUTER MODEL HANDLES THEM
DIFFERENTLY.  THERE IS ALSO THE POTENTIAL FOR VERY HEAVY RAIN WITH
ANY OF THE THUNDERSTORMS.  HOWEVER, IT DOES APPEAR THAT VFR CONDS
WILL GENERALLY BE PREVALENT OUTSIDE OF ANY SHWRS/TSRA WHERE MVFR AND
IFR WILL CERTAINLY BE THE RULE.  OVERALL, NOT THE BEST DAY TO BE
FLYING IN THE LOCAL AREA.

OUTLOOK...
THE UNSETTLED WEATHER PATTERN WILL CONTINUE FOR MONDAY THROUGH
WEDNESDAY, WITH A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.  HOWEVER, IT APPEARS THAT SHOWERS AND
THUNDERSTORMS MAY BE MORE ORGANIZED BY WEDNESDAY AS ANOTHER CDFNT
APPROACHES THE REGION.

&&

.MARINE...
SEVERAL WEATHER FEATURES WILL IMPACT THE AREA TODAY AS SEVERAL UPPER
LEVEL DISTURBANCES AND FRONTAL BOUNDARIES BRING UNSETTLED WX TO THE
AREA.  THE LATEST MDLS  BRINGS A SFC LOW AND UPPER LEVEL SYSTEM
THROUGH OUR AREA THIS AFTN INTO TONIGHT.  HOWEVER, THE GFS IS
STRONGER WITH THE SFC LOW BY THE TIME IT REACHES THE CSTL WATERS
OVERNIGHT TONIGHT.  AS A RESULT, THE WAVEWATCH, WHICH IS BASED ON
THE GFS INDICATES SOME POTENTIAL FOR SCA WITH 5 FT SEAS TONIGHT.
HOWEVER, NONE OF THE OTHER MODELS ARE AS ROBUST WITH THIS LOW AND
WITH A MARGINAL CASE FOR SCA, WILL HOLD OFF ATTM AND CONTINUE TO
MONITOR THE SITUATION.  HIGH PRESSURE WILL THEN BUILD IN FOR MONDAY
THROUGH MIDWEEK.  ANOTHER COLD FRONT WILL APPROACH THE REGION ABOUT
WEDNESDAY.  IT APPEARS THAT WINDS AND SEAS OUTSIDE OF TSTMS WILL
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA MONDAY THROUGH MIDWEEK.

&&

.HYDROLOGY...
RAINFALL IS EXPECTED TO BE 1 TO 2 INCHES AND GRIDDED FLASH FLOOD
GUIDANCE SHOWS SOME AREAS IN THE NEWLY ISSUED WATCH NOT EVEN
NEEDING 1 INCH IN AN HOUR OR 2 INCHES IN 3 HOURS. RAINFALL RATES
FROM SOME SHOWERS AND TSTMS SHOULD REACH 2 INCHES AN HOUR.
THEREFORE THE FLASH FLOOD WATCH WAS ISSUED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ054-055-060>062-
     067>071.
NJ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NJZ001-007>010-012-
     013-015-017>019.
DE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DEZ001.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ008.
MARINE...NONE.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...GIGI/STAUBER
AVIATION...NIERENBERG
MARINE...NIERENBERG
HYDROLOGY...STAUBER
Hazardous weather outlook, Aug 2, 2:43 AM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 AM EDT SUN AUG 2 2009

DEZ001-MDZ008-NJZ001-007>010-012-013-015-017>019-PAZ054-055-060>062-
067>071-031000-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
243 AM EDT SUN AUG 2 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO, THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS. ANY THUNDERSTORMS COULD HAVE
STRONG GUSTY WINDS, VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ014-024>026-031000-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
243 AM EDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

ANY THUNDERSTORMS THAT DEVELOP THROUGH THIS EVENING COULD HAVE
VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING. THE STORM PREDICTION CENTER HAS PLACED THE REGION
UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002-003-MDZ012-015-019-020-NJZ016-020>023-027-031000-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
243 AM EDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

ANY THUNDERSTORMS THAT DEVELOP THROUGH THIS EVENING COULD HAVE
VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND DANGEROUS CLOUD TO
GROUND LIGHTNING. THE STORM PREDICTION CENTER HAS PLACED THE
REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ004-031000-
DELAWARE BEACHES-
243 AM EDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

ANY THUNDERSTORMS THAT DEVELOP THROUGH THIS EVENING COULD HAVE
VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND DANGEROUS CLOUD TO
GROUND LIGHTNING. THE STORM PREDICTION CENTER HAS PLACED THE
REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-031000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
243 AM EDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS TODAY COULD HAVE STRONG GUSTY WINDS AND VERY HEAVY
RAINFALL AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

RNS

In the hours before

Special weather statement, Aug 2, 5:22 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
522 AM EDT SUN AUG 2 2009

DEZ001-MDZ008-NJZ001-007>010-PAZ054-055-060>062-067>070-021115-
BERKS PA-BUCKS PA-CARBON PA-CECIL MD-CHESTER PA-DELAWARE PA-
HUNTERDON NJ-LEHIGH PA-MONROE PA-MONTGOMERY PA-MORRIS NJ-
NEW CASTLE DE-NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
522 AM EDT SUN AUG 2 2009

...SCATTERED SHOWERS AND THUNDERSTORMS WITH TORRENTIAL DOWNPOURS
WILL AFFECT BERKS...BUCKS...CARBON...CECIL...CHESTER...
DELAWARE...HUNTERDON...LEHIGH...MONROE...MONTGOMERY...MORRIS...
NEW CASTLE...NORTHAMPTON...SOMERSET...SUSSEX AND WARREN COUNTIES...

AT 515 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROAD AREA OF SCATTERED SHOWERS AND THUNDERSTORMS OVER NORTHEAST
MARYLAND AND SOUTHEAST PENNSYLVANIA. ALTHOUGH THE INDIVIDUAL SHOWERS
AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 30 MPH, THE
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO REDEVELOP OVER THE SAME
AREA THROUGH EARLY THIS MORNING.

THERE WILL BE FREQUENT CLOUD TO GROUND LIGHTNING WITH ANY
THUNDERSTORMS AND SOME TORRENTIAL DOWNPOURS ARE ALSO EXPECTED.
RAINFALL RATES COULD REACH 2 INCHES AN HOUR.

FLOODING IS POSSIBLE ALONG SMALL STREAMS AND IN POOR DRAINAGE AREAS.

FORECASTER:
RNS
Special weather statement, Aug 2, 6:28 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
628 AM EDT SUN AUG 2 2009

PAZ067-068-070-071-021115-
CHESTER PA-DELAWARE PA-MONTGOMERY PA-PHILADELPHIA PA-
628 AM EDT SUN AUG 2 2009

...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE...MONTGOMERY
AND PHILADELPHIA COUNTIES...

AT 626 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF WEST CHESTER...MOVING NORTHEAST
AT 40 MPH. THE THUNDERSTORM WILL BE NEAR WEST CONSHOHOCKEN...
CONSHOHOCKEN AROUND 645 AM...HATBORO AND FORT WASHINGTON AROUND 700
AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

RNS
Special weather statement, Aug 2, 7:00 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 AM EDT SUN AUG 2 2009

NJZ015-019-PAZ067>071-021200-
BUCKS PA-CHESTER PA-DELAWARE PA-MERCER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
700 AM EDT SUN AUG 2 2009

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CHESTER...
DELAWARE...MERCER...MONTGOMERY AND PHILADELPHIA COUNTIES...

AT 700 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF PHILADELPHIA...MOVING NORTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR WYNCOTE...CHESTNUT HILL
AROUND 715 AM...JENKINTOWN...BRYN ATHYN AROUND 730 AM...WOODBOURNE...
FEASTERVILLE AROUND 745 AM...WOODSIDE AND YARDLEY AROUND 800 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

RNS
Special weather statement, Aug 2, 8:00 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 AM EDT SUN AUG 2 2009

NJZ010-012>015-019-020-026-021300-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
800 AM EDT SUN AUG 2 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BURLINGTON...
MERCER...MIDDLESEX...MONMOUTH...NORTHERN OCEAN AND SOUTHERN SOMERSET
COUNTIES...

AT 758 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF TRENTON...MOVING EAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR CLOVERHILL AROUND 805 AM...
EDINBURG...WINDSOR...PRINCETON JUNCTION...PRINCETON AROUND 810 AM...
KINGSTON...ROCKY HILL...IMLAYSTOWN...BELLE MEAD AROUND 815 AM AND
HIGHTSTOWN AROUND 820 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

TFG
Special weather statement, Aug 2, 8:46 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
846 AM EDT SUN AUG 2 2009

PAZ060-067-070-021445-
BERKS PA-CHESTER PA-DELAWARE PA-
846 AM EDT SUN AUG 2 2009

...A STRONG THUNDERSTORM WILL AFFECT BERKS...CHESTER AND DELAWARE
COUNTIES...

AT 837 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF LANCASTER...MOVING EAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR GLEN ROY...WOMELSDORF AROUND
920 AM...MOUNT VERNON...ROBESONIA...STRAUSSTOWN AROUND 925 AM...
ATGLEN...HOMEVILLE...OXFORD...WERNERSVILLE AROUND 930 AM AND
COCHRANVILLE AROUND 935 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IF THE THUNDERSTORM MAINTAINS ITS CURRENT RAINFALL INTENSITY, IT MAY
BECOME NECESSARY TO ISSUE A FLASH FLOOD WARNING.

STRONG GUSTY WINDS AND HAIL ARE ALSO POSSIBLE WITH THIS STORM AT THE
LEAST. THIS STORM IS STILL SHOWING INDICATIONS OF BEING SEVERE AND
IT ALSO MAY BECOME NECESSARY TO ISSUE A SEVERE THUNDERSTORM WARNING.

EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:19 AM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more13 hr
Aug 2, 7:34 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer3 hr
Aug 2, 10:53 AM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem67 min
Aug 2, 11:14 AM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Warren61 min
Aug 2, 11:18 AM EDTFlash Flood WarningPHIHunterdon, Mercer, Middlesex, Morris, Somerset9 hr
Aug 2, 11:25 AM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Mercer65 min
Aug 2, 11:30 AM EDTSevere Thunderstorm WarningPHIAtlantic, Camden, Cape May, Cumberland, Gloucester, Salem60 min
Aug 2, 11:33 AM EDTSpecial Marine WarningPHI87 min
Aug 2, 11:48 AM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Monmouth, Somerset57 min
Aug 2, 11:51 AM EDTTornado WarningPHIMercer24 min
Aug 2, 12:13 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 3 more3 hr
Aug 2, 12:23 PM EDTSpecial Marine WarningPHI97 min
Aug 2, 12:27 PM EDTSevere Thunderstorm WarningPHIMorris, Somerset48 min
Aug 2, 12:45 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth60 min
Aug 2, 12:49 PM EDTRiver Flood WarningPHIMercer8 hr
Aug 2, 1:28 PM EDTSpecial Marine WarningPHI92 min
Aug 2, 1:43 PM EDTSevere Thunderstorm WarningPHICape May47 min
Aug 2, 1:49 PM EDTSpecial Marine WarningPHI86 min
Aug 2, 1:51 PM EDTSpecial Marine WarningPHI84 min
Aug 2, 1:56 PM EDTSpecial Marine WarningPHI2 hr
Aug 2, 1:59 PM EDTRiver Flood WarningPHIHunterdon, Somerset13 hr
Aug 2, 4:16 PM EDTRiver Flood WarningPHIMiddlesex, Somerset20 hr
Aug 2, 4:16 PM EDTRiver Flood WarningPHIMiddlesex, Somerset22 hr

Nearby

Areal Flood Warnings in New Jersey, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.